MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Hematoma (1884); No Code Available (3191)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: nurse manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc burst while implanted in the patient.The device was inserted on (b)(6) 2020 in the patient's left brachial to be used for tpn administration.On (b)(6) 2020, a hematoma was noticed at the insertion site, prompting removal of the device.Upon removal, the device was noted to be "burst at the 5sm mark".A new device was implanted using a different insertion site.No other adverse effects to the patient have been reported.Additional information regarding the device and event has been requested but is currently unavailable.
 
Event or Problem Description
Additional information regarding the device and event was received on 22jul2020.The device failure was identified when the line was removed.The device had been locked using the clave that is supplied attached to the lumen and was flushed with 10ml of normal saline.No other devices were in place and the device was not used for power injection.The rupture was confirmed to be at the 5 cm mark.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: section c investigation - evaluation it was reported that a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (upicds-4.0-ct-nt-abrm-1111) from lot 10207010 burst at the 5cm mark.The failure was noted upon removal when the patient had a hematoma at the picc site.The device had to be removed.Cook became aware of this event on (b)(6) 2020 upon being notified by from crouse health hospital, inc.The patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that this device is both safe and effective for its intended use.A review of the device history records (dhrs) for the reported complaint device lot (10207010) and the related catheter subassembly lots revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.Cook also reviewed product labeling.Instructions for use (ifu) document [cook spectrum turbo-ject peripherally inserted central venous catheter with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿intended use the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as showed on the following table.Precautions ¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance after catheter placement and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, catheter tip position should be immediately reevaluated by physician.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.¿ the information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause has been traced to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10284801
Report Number1820334-2020-01311
Device Sequence Number689901
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)211014(10)10207010
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number10207010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/22/2020
08/19/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date07/28/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;